Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 64, NWS Jackson, MS

June 2, 2013Copiah County, Simpson County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 2, 2013, 2:38 AM CDT for Copiah County, Simpson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2013, 2:38 AM CDT (07:38 UTC)
Expired
Jun 2, 2013, 5:30 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Copiah County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2170 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2170 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WGUS54 KJAN 020738
FFWJAN
MSC029-127-021030-
/O.NEW.KJAN.FF.W.0064.130602T0738Z-130602T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
238 AM CDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF HAZLEHURST...
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...MAGEE...

* UNTIL 530 AM CDT

* AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM CENTRAL COPIAH 
  COUNTY EAST THROUGH SIMPSON COUNTY. THE STORMS DRIFTING SOUTH 
  BUT MORE STORMS WILL LIKELY DEVELOP OVER THE SAME AREA WITHIN 
  THE NEXT FEW HOURS. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE      
  ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARTINVILLE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3173 9050 3205 9031 3204 8966 3184 8965

$$

BYB
1 follow-up statement
487 
WGUS74 KJAN 020912
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 AM CDT SUN JUN 2 2013

MSC029-127-021030-
/O.CON.KJAN.FF.W.0064.000000T0000Z-130602T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON MS-COPIAH MS-
412 AM CDT SUN JUN 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
EASTERN COPIAH AND SIMPSON COUNTIES...

AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING MODERATE RAIN NEAR HARRISVILLE...OR 8 
MILES NORTHWEST OF PINOLA. THE STORMS WERE MOVING SOUTH AT 15 MPH. 
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE 
INCHES...HAVE OCCURRED IN THE TWO HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTINVILLE

MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED 
AREA FOR THE NEXT HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3173 9050 3205 9031 3204 8966 3184 8965

$$

MRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 9:30 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 1, 9:30 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT SAT JUN 1 2013

.UPDATE...GROWING LINEAR THUNDERSTORM COMPLEX HAS TAKEN SHAPE OVER
THE LAST HANDFUL OF HOURS AND IS NOW PUSHING EAST SOUTHEAST THROUGH
THE ARKLAMISS DELTA. BAROCLINICITY IN THE WAKE OF THUNDERSTORM
OUTFLOW SETTING UP ACROSS THE REGION THIS AFTERNOON IS HELPING SPUR
GROWTH OF THIS COMPLEX...BUT COOLER AIR IN THE WAKE OF THE BOUNDARY
IS ALSO LIMITING INSTABILITY A BIT. ALSO HELPING IN DEVELOPMENT IS
THE GENERAL UL TROUGH AXIS MIGRATING EAST TOWARD THE REGION WITH THE
ACTUAL COLD FRONT STARTING TO PUSH INTO THE ARKLATEX.

INCREASED POPS RATHER SIGNIFICANTLY OVERNIGHT ALONG AND NORTHWEST OF
THE NATCHEZ TRACE CORRIDOR IN ANTICIPATION OF THIS COMPLEX MOVING AT
LEAST INTO THE HEART OF THE REGION BY LATE TONIGHT. BY LATE TONIGHT
INSTABILITY WILL LIKELY BE LOW ENOUGH TO LIMIT ANY SEVERE POTENTIAL
A GOOD DEAL. HOWEVER...LOCALIZED HEAVY RAIN LOOKING INCREASINGLY
LIKE IT MAY BECOME AN ISSUE ALTHOUGH FIGURING OUT EXACTLY WHERE THE
HEAVIEST RAIN AXIS WILL SET UP IS TOO TOUGH TO PINPOINT AT PRESENT.
VIGOROUS THUNDERSTORM ACTIVITY IN THE ARKLAMISS DELTA RIGHT NOW WILL
OF COURSE DROP SOME HEAVY RAIN QUITE QUICKLY BUT THE LARGER CONCERN
IS POTENTIAL FOR REDEVELOPING AND TRAINING TAMER THUNDERSTORMS
COMING IN THE WAKE OF THE INITIAL ACTIVITY. THE POTENTIALLY
RESULTANT HEAVY DOWNPOURS ON SATURATED GROUND COULD PROVE TO BE A
PROBLEM AND WE WILL MONITOR CLOSELY. AT THIS POINT THE PREVIOUSLY
RATHER DRY CONDITIONS AND THINKING THAT ANY POTENTIAL FLOODING
PROBLEMS SHOULD BE RATHER LOCALIZED WENT INTO DECISION TO FORGO
FLASH FLOOD WATCH FOR NOW. /BB/

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT SAT JUN 1 2013/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...OVERALL THE POTENTIAL
FOR SEVERE WEATHER HAS LOWERED THIS AFTERNOON. REGIONAL RADARS HAVE
THE LEADING EDGE OF A WEAKENING BAND OF STORMS ALONG AN OUTFLOW
BOUNDARY SPREADING EAST AND SOUTH ALONG THE HIGHWAY 82 CORRIDOR.
STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ALONG THIS BOUNDARY
WHICH SHOULD STALL NORTH OF INTERSTATE 20. SOUTH OF THIS BOUNDARY
OUR WARM MOIST UNSTABLE AIRMASS WILL RESIDE THIS AFTERNOON AND
EVENING BUT INSTABILITY WILL WAIN WITH THE LOSS OF DAYTIME HEATING.
SHEAR IS WEAKER THE FARTHER SOUTH IN OUR CWA. THE UPDATED LOCAL WET
MICROBURST CHECKLIST FROM THE 18Z JAN SOUNDING SHOWED LOWER
POTENTIAL THAN THIS MORNING AND LESS LOW LEVEL FLOW.

SO FOR TONIGHT...WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A SHORTWAVE
SWINGING EAST OVER THE OZARKS IN THE BASE OF THE UPPER LEVEL TROUGH
THAT WILL MOVE ACROSS OUR CWA TONIGHT AND SUPPORT A COLD FRONT. THIS
COLD FRONT WILL ENTER OUR NW MOST ZONES BY MIDNIGHT AND BE NEAR THE
NATCHEZ TRACE BY SUNRISE AND EXIT OUR SE ZONES SUNDAY EVENING. ALONG
AND JUST AHEAD OF THE FRONT...A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE WITH WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL. A BRIEF
TORNADO CANNOT BE RULED OUT. THE AREA ALONG THE HIGHWAY 82 CORRIDOR
WILL BE STABILIZED BY THE EARLIER CONVECTION ALONG THE OUTFLOW
BOUNDARY AND OVERALL INSTABILITY WILL BE DECREASED BY THE TIME THE
FRONT ARRIVES. THE AREA THAT WILL SEE THE GREATEST CHANCE FOR STRONG
TO SEVERE STORMS THIS EVENING WILL BE OUR NE LOUISIANA PARISHES INTO
WEST CENTRAL MISSISSIPPI. A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE SUNDAY ALONG AND AHEAD OF THE COLD FRONT BY AFTERNOON AND
THAT AREA SHOULD BE SOUTHEAST OF THE NATCHEZ TRACE. WIND AND HAIL
WILL REMAIN THE MAIN THREATS. A DRIER AIRMASS AND SURFACE RIDGING
FROM THE NORTHERN PLAINS WILL MOVE OVER OUR CWA MONDAY IN THE WAKE
OF THE FRONT. THIS SHOULD KNOCK MORNING LOWS BACK INTO THE LOW
TO MID 60S AT MOST LOCATIONS FOR MONDAY AND TUESDAY MORNINGS.
DAYTIME HIGHS WILL BE A FEW DEGREES BELOW NORMAL SUNDAY AND MONDAY
BUT STILL IN THE 80S. /22/

LONG TERM...TUESDAY THROUGH NEXT SATURDAY...GFS/ECMWF IN PRETTY
GOOD AGREEMENT ON PATTERN IN MEDIUM RANGE. QUIETER WEATHER IN STORE
FOR EARLY TO MID PART OF NEXT WEEK AS WEAK HIGH PRESSURE BUILDS INTO
THE REGION IN WAKE OF COLD FRONT. MUCH DRIER AIR WILL OVERSPREAD THE
AREA AS PW VALUES FALL TO WELL BELOW 1 INCH BY EARLY TUESDAY. WEAK
MOISTURE RETURN LOOKS TO RESUME SOMETIME DURING THE LATTER HALF OF
THE WEEK. HOW QUICKLY THIS HAPPENS WILL LIKELY BE TIED TO HOW MUCH
DEVELOPMENT OCCURS WITH A WARM CORE SYSTEM MODELS HAVE BEEN TRYING
TO BRING OUT OF A FESTERING AREA OF CONVECTION OVER THE SOUTHERN
GULF OF MEXICO DURING THIS TIME PERIOD. A STRONGER LOW ON THE
CURRENTLY FORECAST TRACK TOWARD THE FL PENINSULA WOULD LIKELY TO
DEEPER/STRONGER NORTHERLY FLOW ACROSS OUR AREA...RESULTING IN A
SLOWER RETURN IN MOISTURE AND PRECIP CHANCES. OBVIOUSLY A WEAKER LOW
SHOULD HAVE THE OPPOSITE IMPACT. FOR NOW WILL ACCEPT GRADUAL
RETURN/INCREASE OF POPS TO THE REGION THU THROUGH SAT. WITH WNW FLOW
ALOFT COULD SEE SOME MORE ORGANIZED MCS ACTIVITY TRY TO PUSH OUR WAY
AT TIMES...AND BECAUSE OF THIS WILL NOT COMPLETELY LIMIT PRECIP
CHANCES TO AFTERNOON/EVENING.

AS FAR AS TEMPERATURES...GUIDANCE TEMPS LOOKED REASONABLE AND WERE
ACCEPTED. AS MOISTURE GRADUALLY INCREASES MINIMUM TEMPS WILL BE ON
THE INCREASE FROM LOWEST READINGS AROUND 60 TUE MORNING. MAXES WILL
GENERALLY RANGE FROM 85 TO 90 THROUGH THE PERIOD. /AEG/

&&

.AVIATION...MAINLY MVFR CONDITIONS DEVELOPING FROM WEST TO EAST
OVERNIGHT...WITH LOCALIZED IFR CONDITIONS POSSIBLE...ESPECIALLY
WITHIN VIGOROUS THUNDERSTORM ACTIVITY IN WESTERN ZONES. SOME OF
THESE STORMS TONIGHT AFFECTED STATIONS GLH/GWO/TVR/HKS/JAN/GTR/CBM
COULD CONTAIN GUSTY WINDS AND AT LEAST MODERATE TURBULENCE.
MEI/NMM/PIB/HBG WILL LIKELY REMAIN RAIN FREE THROUGH MUCH OF THE
NIGHT ALTHOUGH LOW CLOUD CEILINGS WILL STILL CAUSE SOME ISSUES AS
THE NIGHT GOES ON. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  85  64  84 /  80  59  17   5
MERIDIAN      71  86  64  86 /  58  60  34   8
VICKSBURG     71  84  61  85 /  95  28  12   4
HATTIESBURG   72  89  68  88 /  21  60  29  11
NATCHEZ       71  84  63  85 /  55  43  14   3
GREENVILLE    67  82  61  82 / 100  19   9   4
GREENWOOD     70  83  60  82 /  99  27  13   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/22/AEG
Hazardous weather outlook, Jun 1, 8:41 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
841 PM CDT SAT JUN 1 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>049-
053-059-060-030145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
CLAIBORNE-JEFFERSON-ADAMS-
841 PM CDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA...AND PORTIONS OF WESTERN AND
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY UNTIL EARLY THIS
MORNING...AS A DISTURBANCE AND COLD FRONT PUSH INTO THE REGION FROM
THE NORTHWEST. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF
DAMAGING WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF HALF DOLLARS.
A TORNADO CAN NOT BE RULED OUT IN THIS AREA BUT THE TORNADO RISK IS
LOW. MANY STORMS WILL ALSO BE CAPABLE OF PRODUCING CONTINUOUS TO FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES.

IN ADDITION...LOCALLY HEAVY RAINFALL IS EXPECTED THROUGH
TONIGHT...POSSIBLY EVEN THROUGH THE EARLY MORNING HOURS. RAINFALL
RATES COULD BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW
LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS MAY EXPERIENCE
RISES IN WATER LEVELS. RAINFALL TOTALS THROUGH TONIGHT OF SEVERAL
INCHES ARE POSSIBLE IN AT LEAST ISOLATED SPOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT.

MSZ018-019-025>033-036-037-030145-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-
841 PM CDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

STRONG STORMS ARE POSSIBLE THROUGH THE NIGHT AS A DISTURBANCE AND
COLD FRONT PUSH INTO THE REGION FROM THE NORTHWEST. THE MOST INTENSE
STORMS ARE EXPECTED TO BE CAPABLE OF WIND GUSTS UP TO 50 MPH AND
HAIL UP TO THE SIZE OF NICKELS. MANY STORMS WILL ALSO BE CAPABLE OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

IN ADDITION...LOCALLY HEAVY RAINFALL IS EXPECTED LATE LATE TONIGHT.
RAINFALL RATES COULD BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A
FEW LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS MAY
EXPERIENCE RISES IN WATER LEVELS. RAINFALL TOTALS THROUGH TONIGHT OF
SEVERAL INCHES ARE POSSIBLE IN AT LEAST ISOLATED SPOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...ARE NOT EXPECTED TO BE NEEDED THROUGH NEXT FRIDAY.

MSZ038-039-044>046-050>052-054>058-061>066-072>074-030145-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
841 PM CDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN AND
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

AT LEAST A FEW STRONG THUNDERSTORMS AND HEAVY DOWNPOURS WILL BE
POSSIBLE LATE TONIGHT AS EVENING THUNDERSTORMS MOVE IN FROM THE WEST
AND GRADUALLY DIMINISH. SOME OF THESE STORMS COULD PRODUCE GUSTY
WINDS TO 45 MPH...OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY HEAVY
DOWNPOURS...BUT SEVERE WEATHER IS GENERALLY NOT ANTICIPATED TONIGHT.

ON SUNDAY...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE
AFTERNOON AHEAD OF A COLD FRONT PUSHING THROUGH THE REGION INTO AN
UNSTABLE AIRMASS MAINLY SOUTHEAST OF THE NATCHEZ TRACE. THE MOST
INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL
UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS.
STORMS WILL SHIFT WEST TO EAST WITH THE FRONT AND MOVE OUT OF EASTERN
MISSISSIPPI BY LATE SUNDAY AFTERNOON INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED SUNDAY AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Jun 1, 9:11 PM CDT, 5 hours 27 minutes before
ARZ075-MSZ034-020240-
CHICOT AR-WASHINGTON MS-
911 PM CDT SAT JUN 1 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
911 PM CDT SAT JUN 1 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES WEST OF
WINTERVILLE TO 15 MILES WEST OF EUDORA AT 912 PM CDT...MOVING EAST AT
30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN WASHINGTON AND CHICOT COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3353 9121 3352 9076 3351 9076 3304 9117
      3305 9146 3330 9146 3356 9123
TIME...MOT...LOC 0212Z 273DEG 26KT 3351 9116 3328 9136
          3313 9149

BK
Local storm report, Jun 1, 10:40 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1040 PM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     NE COLLINSTON           32.69N 91.87W
06/01/2013                   MOREHOUSE          LA   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ALONG HWY 138.

&&

AW
Special weather statement, Jun 2, 12:06 AM CDT, 2 hours 32 minutes before
MSZ048-049-020545-
RANKIN MS-HINDS MS-
1206 AM CDT SUN JUN 2 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1206 AM CDT SUN JUN 2 2013

...GUSTY THUNDERSTORMS MOVING THROUGH THE JACKSON METROPOLITAN
AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WIND GUSTS WAS LOCATED FROM 16 MILES NORTH OF GOSHEN SPRINGS TO 4
MILES NORTH OF DRY GROVE AT 1205 AM CDT...MOVING SOUTHEAST AT 30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN HINDS AND RANKIN COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3205 9033 3214 9058 3248 9025 3240 9024
      3240 9006 3243 9007 3248 9002 3249 8996
      3259 8984 3258 8983 3259 8979 3236 8973
      3222 8973 3204 8991
TIME...MOT...LOC 0505Z 293DEG 28KT 3269 8990 3217 9041

BYB
Special weather statement, Jun 2, 12:47 AM CDT, 1 hour 51 minutes before
MSZ048>051-054>056-020645-
SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-NEWTON MS-HINDS MS-COPIAH MS-
1247 AM CDT SUN JUN 2 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1247 AM CDT SUN JUN 2 2013

...LINE OF GUSTY THUNDERSTORMS MOVING THROUGH CENTRAL MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND
GUSTS WAS LOCATED FROM 4 MILES EAST OF LUDLOW TO CRYSTAL SPRINGS AT
1246 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN COPIAH...SOUTHEASTERN HINDS...NEWTON...
RANKIN...SCOTT...SIMPSON AND NORTHERN SMITH COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3222 8916 3223 8932 3210 8932 3181 8982
      3196 9056 3232 8995 3258 8973 3258 8924
      3251 8891
TIME...MOT...LOC 0546Z 283DEG 25KT 3257 8961 3229 8984
          3199 9037

BYB
Special weather statement, Jun 2, 1:44 AM CDT, 54 minutes before
MSZ050>052-054>058-064>066-020745-
SMITH MS-SIMPSON MS-SCOTT MS-NEWTON MS-LAUDERDALE MS-JONES MS-
JEFFERSON DAVIS MS-JASPER MS-COVINGTON MS-COPIAH MS-CLARKE MS-
144 AM CDT SUN JUN 2 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CDT SUN JUN 2 2013

...LINE OF GUSTY THUNDERSTORMS MOVING INTO EAST CENTRAL AND
SOUTHEASTERN MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND
GUSTS WAS LOCATED FROM LITTLE ROCK TO 5 MILES WEST OF SHIVERS AT 144
AM CDT...MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE...EAST CENTRAL COPIAH...COVINGTON...JASPER...
NORTHWESTERN JEFFERSON DAVIS...NORTHERN JONES...LAUDERDALE...
NEWTON...EXTREME SOUTHEASTERN SCOTT...SOUTHERN SIMPSON AND SMITH
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3213 8844 3184 8871 3182 8894 3171 8894
      3154 8946 3172 8998 3176 8998 3175 9007
      3181 9022 3205 8953 3258 8903 3258 8897
      3237 8841
TIME...MOT...LOC 0644Z 293DEG 28KT 3248 8898 3201 8942
          3180 9002

BYB
Special weather statement, Jun 2, 2:17 AM CDT, 21 minutes before
MSZ030-031-039-046-020800-
NOXUBEE MS-LOWNDES MS-KEMPER MS-CLAY MS-
217 AM CDT SUN JUN 2 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT SUN JUN 2 2013

...LINE OF GUSTY THUNDERSTORMS MOVING THROUGH PORTIONS OF EAST
CENTRAL MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND
GUSTS WAS LOCATED FROM 4 MILES NORTHWEST OF CALEDONIA TO 4 MILES
NORTHEAST OF LIBERTY AT 213 AM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CLAY...KEMPER...LOWNDES AND NOXUBEE COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3260 8838 3260 8884 3368 8851 3369 8837
      3375 8832 3375 8825
TIME...MOT...LOC 0713Z 270DEG 17KT 3373 8837 3268 8870

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:28 PM CDTSevere Thunderstorm WarningJANWashington47 min
Jun 1, 10:04 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington56 min
Jun 1, 10:49 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren56 min
Jun 1, 11:33 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo42 min
Jun 1, 11:53 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison67 min
Jun 2, 12:06 AM CDTSpecial Weather StatementJANRankin39 min
Jun 2, 12:34 AM CDTSevere Thunderstorm WarningJANChoctaw, Winston56 min
Jun 2, 12:47 AM CDTSpecial Weather StatementJANNewton, Rankin, Scott, Simpson, Smith58 min
Jun 2, 1:02 AM CDTSevere Thunderstorm WarningJANOktibbeha43 min
Jun 2, 1:21 AM CDTSevere Thunderstorm WarningJANNeshoba39 min
Jun 2, 1:44 AM CDTSpecial Weather StatementJANClarke, Covington, Jasper, Lauderdale, Newton, Simpson and 1 more61 min
Jun 2, 2:17 AM CDTSpecial Weather StatementJANKemper, Lowndes, Noxubee43 min
Jun 2, 2:27 AM CDTFlash Flood WarningJANIssaquena, Warren3 hr

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.